MAUDE Adverse Event Report: SEE H.10 GALAXY G3 XSFT 3MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 GALAXY G3 XSFT 3MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120308
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Infarction, Cerebral (1771)
Date of Event 01/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).Procode is krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).The initial reporter phone and email are not available.[conclusion]: on (b)(6) 2019, it was reported via the sterling study that the (b)(6) female patient experienced ¿tiny strokes.¿ the patient is a current smoker with a history of diabetes, headaches, hyperlipdemia, and hypertension presented with a ruptured midline, bifurcation anterior communicating artery aneurysm with subarachnoid hemorrhage (sah) on (b)(6) 2019.The aneurysm was 6.8 mm in height with a 3.8 mm dome, maximum neck size was 6.8 mm, and a neck size of 5.1 mm.The dome to neck ratio was 0.7 mm and the parent vessel was 2.1 mm in diameter.The patient¿s pre-procedure mrs score was 2 and hunt & hess grade was 2.Pre-procedure symptoms included headache with photophobia and drowsiness.Treatment was performed on (b)(6) 2019, with the successfully implantation of the following coils using the neuron¿ microcatheter (penumbra) in the following order: 2 mm x 4 cm galaxy g3 mini (glm920040 / l13705), 3 mm x 8 cm galaxy g3 xsft (glx120308 / l12913), 2 mm x 4 cm galaxy g3 mini (glm920040 / l12027), 3 mm x 8 cm galaxy g3 xsft (glx120308 / l11777) and 3.5 mm x 7.5 cm galaxy g3 (gly123575 / l12491).There was no microcatheter kickback and no intra-operative thromboembolic events.Packing density without g3 mino coils (using angiocalc) was 35.2% and 47.2% at the conclusion of the procedure.The investigator opined that the treatment of the target aneurysm was considered complete without any device-related adverse events and without any device malfunction.The immediate post-procedure modified raymond-roy classification was a class ii (residual neck).Post-procedure symptoms included lethargy and headache.On (b)(6) 2019, the patient was reported to have experienced severe ¿tiny strokes.¿ after experiencing the ¿tiny strokes¿, the patient experienced new onset right-sided weakness, lethargy, and headache.The ¿tiny strokes¿ event was treated with y-stenting using two neuroform atlas¿ stents (stryker) to address small areas of filling defects around the coil mass resulting in potential clot formation.The diagnosis was made by magnetic resonance imaging (mri) which revealed small foci of recent infarctions.The investigation was not sure of the cause of the tiny strokes, however, felt that it could be cerebral vasospasm versus a clot due to the wide neck of the aneurysm.The cause could not be determined via testing.The coils remain within the aneurysm.The patient began taking prophylactic 81 mg aspirin on (b)(6) 2019 and 75 mg plavix on (b)(6) 2019.The patient was discharged to a rehabilitation center with mrs score of 4 and hunt & hess grade of 2.The galaxy g3 microcoil delivery system is intended for endovascular embolization of intracranial aneurysms, and stroke is a known possible adverse event associated with the device and the coil embolization procedure.Ruptured, wide-neck and bifurcation aneurysms are very challenging to treat by endovascular coiling because of the risk of coil protrusion into the parent vessel.Based on the available information, the root cause of the ¿tiny strokes¿ cannot be determined, but since the event resulted in serious injury and required intervention, it meets mdr reporting criteria as a serious injury.The 3 mm x 8 cm galaxy g3 xsft coil remains implanted and is not available for return.Based on complaint information, the device remains implanted and is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (l11777) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.There was no report of any product malfunction related to 3 mm x 8 cm galaxy g3 xsft coil.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 5 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2019-00888, 3008114965-2019-00889, 3008114965-2019-00890, 3008114965-2019-00891, and 3008114965-2019-00892.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
On (b)(6) 2019, it was reported via the sterling study that the (b)(6) female patient experienced ¿tiny strokes.¿ the patient is a current smoker with a history of diabetes, headaches, hyperlipidemia, and hypertension presented with a ruptured midline, bifurcation anterior communicating artery aneurysm with subarachnoid hemorrhage (sah) on (b)(6) 2019.The aneurysm was 6.8 mm in height with a 3.8 mm dome, maximum neck size was 6.8 mm, and a neck size of 5.1 mm.The dome to neck ratio was 0.7 mm and the parent vessel was 2.1 mm in diameter.The patient¿s pre-procedure mrs score was 2 and hunt & hess grade was 2.Pre-procedure symptoms included headache with photophobia and drowsiness.Treatment was performed on (b)(6) 2019, with the successfully implantation of the following coils using the neuron¿ microcatheter (penumbra) in the following order: 2 mm x 4 cm galaxy g3 mini (glm920040 / l13705), 3 mm x 8 cm galaxy g3 xsft (glx120308 / l12913), 2 mm x 4 cm galaxy g3 mini (glm920040 / l12027), 3 mm x 8 cm galaxy g3 xsft (glx120308 / l11777) and 3.5 mm x 7.5 cm galaxy g3 (gly123575 / l12491).There was no microcatheter kickback and no intra-operative thromboembolic events.Packing density without g3 mino coils (using angiocalc) was 35.2% and 47.2% at the conclusion of the procedure.The investigator opined that the treatment of the target aneurysm was considered complete without any device-related adverse events and without any device malfunction.The immediate post-procedure modified raymond-roy classification was a class ii (residual neck).Post-procedure symptoms included lethargy and headache.On (b)(6) 2019, the patient was reported to have experienced severe ¿tiny strokes.¿ after experiencing the ¿tiny strokes¿, the patient experienced new onset right-sided weakness, lethargy, and headache.The ¿tiny strokes¿ event was treated with y-stenting using two neuroform atlas¿ stents (stryker) to address small areas of filling defects around the coil mass resulting in potential clot formation.The diagnosis was made by magnetic resonance imaging (mri) which revealed small foci of recent infarctions.The investigation was not sure of the cause of the tiny strokes, however, felt that it could be cerebral vasospasm versus a clot due to the wide neck of the aneurysm.The cause could not be determined via testing.The coils remain within the aneurysm.The patient began taking prophylactic 81 mg aspirin on (b)(6) 2019 and 75 mg plavix on (b)(6) 2019.The patient was discharged to a rehabilitation center with mrs score of 4 and hunt & hess grade of 2.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).The purpose of this mdr is to include the additional event information received on 11 november 2019.[additional information]: on 11 november 2019, additional information was received from the clinical database.The information indicated that the patient event resolved on (b)(6) 2019.This is one of 5 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2019-00888, 3008114965-2019-00889, 3008114965-2019-00890, 3008114965-2019-00891, and 3008114965-2019-00892.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: pc-(b)(4).The purpose of this mdr is to include the additional event information received on 21 june 2021.[additional information]: modified information was received on 21 june 2021.The information was reviewed.The adverse event term ¿tiny strokes¿ was changed to ¿small area¿s of filling defects around the coil mass resulting in potential clot formation.¿ the event resulted in a serious deterioration in the health of the patient as it required surgical intervention.This is one of 5 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2019-00888, 3008114965-2019-00889, 3008114965-2019-00890, and 3008114965-2019-00892.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).The purpose of this mdr is to include the additional event information received on 09 july 2021.[additional information]: modified information was received on 09 july 2021.The information was reviewed.The adverse event term value "small area's of filling defects around the coil mass resulting in potential clot formation" has been changed to " parent vessel stenosis." this is one of 5 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2019-00888, 3008114965-2019-00889, 3008114965-2019-00890, 3008114965-2019-00891, and 3008114965-2019-00892.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).The purpose of this mdr is to include the additional event information received on 28 september 2021.[additional information]: modified information was received on 28 september 2021.The information was reviewed.The adverse event term ¿parent vessel stenosis¿ was changed to "narrowing due to thrombus formation during process of aneurysm embolization¿.There is no new information that alters the previous file type determination, coding, and/or reportability determinations.The galaxy g3 microcoil delivery system is intended for endovascular embolization of intracranial aneurysms, and stroke is a known possible adverse event associated with the device and coil embolization procedures.Based on the available information, the root cause of the stroke secondary to intracranial stenosis cannot be conclusively determined; however, there are patient and procedural factors, including pre-existing aneurysm rupture/subarachnoid hemorrhage, vasospasm, or thromboembolism, may have contributed.Since the pi felt that the event was possibly related to the study device (s) and the event required surgical intervention to preclude further impairment it meets mdr reporting criteria as a ¿serious injury¿ for all implanted codman cnv/cerenovus coils.The file will be re-reviewed if additional information is received at a later date.This is one of 5 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2019-00888, 3008114965-2019-00889, 3008114965-2019-00890, 3008114965-2019-00891, and 3008114965-2019-00892.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).The purpose of this mdr is to include the additional event information received on 25-apr-2022.[additional information]: modified information was received on 25-apr-2022.The information was reviewed.The adverse event term "narrowing due to thrombus formation during process of aneurysm embolization¿ has been changed to "anterior communicating artery narrowing / stenosis resulting from extension of clot from treated intracranial aneurysm into parent vessel." there is no new information that alters the previous file type determination, coding, and/or reportability determinations.This is one of 5 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2019-00888, 3008114965-2019-00889, 3008114965-2019-00890, 3008114965-2019-00891, and 3008114965-2019-00892.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 XSFT 3MM X 8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA
SZ 
Manufacturer (Section G)
SEE H.10
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
chemin-blanc 38
le locle neuchatel CH-24-00
SZ   CH-2400
949789-8687
MDR Report Key8283058
Report Number3008114965-2019-00891
Device Sequence Number2081466
Product Code KRD
UDI-Device Identifier10886704077701
UDI-Public10886704077701
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberGLX120308
Device Catalogue NumberGLX120308
Device Lot NumberL11777
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2019
Supplement Date Received by Manufacturer11/11/2019
06/21/2021
07/09/2021
09/28/2021
04/25/2022
Initial Report FDA Received Date01/28/2019
Supplement Report FDA Received Date11/12/2019
06/22/2021
07/09/2021
09/29/2021
04/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/06/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age49 YR
Patient SexFemale
Patient Weight96 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American